MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 RT 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 RT 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74027211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a knee surgery had been performed on (b)(6) 2019, the patient experienced joint laxity that was addressed via revision surgery on (b)(6) 2021.A jrny ii bcs xlpe art isrt sz 1-2 rt 9mm was explanted.In addition, a jrny ii bcs cnstrd art isrt 1-2 rt 13m and a jrny bcs pat resrf rd 29 mm std were implanted.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, the patient required an insert revision approximately 2 years post implantation due to laxity.Reportedly, the patella was also resurfaced during this procedure, as it was not performed during the primary tka, and does not represent a mal-performance of any tka component.Responses to the clinical documentation/information requests were not provided.Based on the limited information, the root cause of the reported laxity and subsequent insert revision could not be determined.Patient impact beyond the reported laxity and revision could not be fully assessed.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 1-2 RT 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11860339
Report Number1020279-2021-04554
Device Sequence Number4043333
Product Code JWH
UDI-Device Identifier00885556178669
UDI-Public00885556178669
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027211
Device Catalogue Number74027211
Device Lot Number18KM15400
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;